CardioVascular and Interventional Radiology

, Volume 36, Issue 4, pp 1151–1154

Everolimus-induced Pneumonitis after Drug-eluting Stent Implantation: A Case Report

  • Susumu Sakamoto
  • Naoshi Kikuchi
  • Atsuo Ichikawa
  • Go Sano
  • Keita Satoh
  • Keishi Sugino
  • Kazutoshi Isobe
  • Yujiro Takai
  • Kazutoshi Shibuya
  • Sakae Homma
Case Report

DOI: 10.1007/s00270-012-0477-y

Cite this article as:
Sakamoto, S., Kikuchi, N., Ichikawa, A. et al. Cardiovasc Intervent Radiol (2013) 36: 1151. doi:10.1007/s00270-012-0477-y

Abstract

Despite the wide use of everolimus as an antineoplastic coating agent for coronary stents to reduce the rate of restenosis, little is known about the health hazards of everolimus-eluting stents (EES). We describe a case of pneumonitis that developed 2 months after EES implantation for angina. Lung pathology demonstrated an organizing pneumonia pattern that responded to corticosteroid therapy. Although the efficacy of EES for ischemic heart disease is well established, EES carries a risk of pneumonitis.

Keywords

Everolimus-eluting stent Organizing pneumonia Pneumonitis 

Copyright information

© Springer Science+Business Media, LLC and the Cardiovascular and Interventional Radiological Society of Europe (CIRSE) 2012

Authors and Affiliations

  • Susumu Sakamoto
    • 1
  • Naoshi Kikuchi
    • 1
  • Atsuo Ichikawa
    • 1
  • Go Sano
    • 1
  • Keita Satoh
    • 1
  • Keishi Sugino
    • 1
  • Kazutoshi Isobe
    • 1
  • Yujiro Takai
    • 1
  • Kazutoshi Shibuya
    • 2
  • Sakae Homma
    • 1
  1. 1.Department of Respiratory MedicineToho University School of MedicineTokyoJapan
  2. 2.Department of PathologyToho University School of MedicineTokyoJapan

Personalised recommendations